I have been taking over-the-counter Extra StrengthTylenol for the past two days for headaches and have been breaking out in a itchy rash on my neck and chest and would spread after I take it. Can this be an allergic reaction?
Definitely this is an allergic reaction to the medicine.These itchy welts are called hives.Pls stop taking the medicine at once and take some antihistaminics like Benadryl or Claritin. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.Also apply calamine lotion on the itchy areas.
If the symptoms persist, then you can get it evaluated from a dermatologist.Immunotherapy may be tried.Hope it helps.Take care and pls do keep me posted.
Thank you for replying. Can also taking Advil and Tylenol together cause a rash? I have taken them together a couple times and I did break out in a rash. But I know I am not allergic to the advil because I have been taking that alone without the tylenol and didn't break out in a rash. It is only the tylenol that I take by itself that I break out in a rash.
If there is no breakout of a rash when you take Advil(ibuprofen),then it means that you are not allergic to it.But as you are having hives after taking Tylenol. So it looks like you are allergic to it.So pls stop taking it.
Hope it helps.Take care and pls do keep me posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.